Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 61, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 23, 2002, 8:24 PM CST for Arkansas County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2002, 8:24 PM CST (02:24 UTC)
- Expired
- Dec 24, 2002, 12:20 AM CST
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 96 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 415 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 508 m²/s²
- 0-3 km storm-relative helicity
- 717 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 240224 FFWLIT ARC001-240620- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 820 PM CST MON DEC 23 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... ARKANSAS COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1220 AM CST * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES MODERATE TO HEAVY RAIN HAS FALLEN OVER ARKANSAS COUNTY DURING THE PAST SEVERAL HOURS. RAIN WILL CONTINUE TO FALL THROUGH THE EARLY MORNING HOURS. AS SUCH...FLASH FLOODING IS LIKELY TO OCCUR. MANY REPORTS OF WATER COVERING ROADS AND FLOODING OF LOW LYING AREAS HAVE BEEN RECEIVED. THIS PROBLEM WILL ONLY WORSEN AS THE RAIN CONTINUES TO FALL. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3450 9127 3417 9114 3424 9159 3454 9155 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 6:30 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 23, 6:30 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 PM CST MON DEC 23 2002 QUICK UPDATED ISSUED TO CORRECT THE WINTER WEATHER MESSAGE. MESSAGE REWORDED TO WINTER WEATHER ADVISORY AS OPPOSED TO SNOW ADVISORY TO BETTER REFLECT CURRENT TRENDS. .LZK... AR...WINTER STORM WARNING FOR TONIGHT FOR ZONES ARZ003>006... ARZ012>013. FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ056>057...ARZ062>069. SNOW ADVISORY FOR TONIGHT FOR ZONES ARZ007...ARZ014>016...ARZ023>024. 56
Hazardous weather outlook, Dec 23, 12:15 PM CST, 8 hours 9 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1215 PM CST MON DEC 23 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT... RAIN WILL OVERSPREAD ARKANSAS TODAY FROM SOUTH TO NORTH. ALONG THE NORTHERN EDGE OF THE PRECIPITATION...A BAND OF SLEET IS EXPECTED. IN NORTHERN ARKANSAS...PRECIPITATION WILL START OFF AS SNOW BEFORE CHANGING BACK TO RAIN. IN SOUTHERN SECTIONS OF THE STATE...ISOLATED THUNDERSTORMS WILL BE NOTED. LATER TONIGHT...COLDER AIR WILL SPREAD ACROSS THE STATE FROM THE NORTH. RAIN WILL CHANGE TO SNOW IN NORTHERN ARKANSAS...WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE. FARTHER SOUTH INTO CENTRAL ARKANSAS...MOISTURE WILL BE LIMITED BY THE TIME THE COLD AIR ARRIVES...SO ONLY A FEW SNOW FLURRIES ARE IN THE FORECAST. IN THE SOUTH...RAIN MAY BE HEAVY AT TIMES TONIGHT...WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A CHANCE OF SNOW WILL LINGER INTO TUESDAY MORNING FOR NORTHERN AND CENTRAL ARKANSAS...WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. ANOTHER DISTURBANCE WILL BRING A CHANCE OF FLURRIES ON THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT IN SOUTH ARKANSAS FOR FLOODING CONCERNS...AND MAY BE REQUIRED TONIGHT IN NORTH ARKANSAS FOR WINTER WEATHER CONCERNS. 54
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:21 PM CST | Flash Flood Warning | LZK | Desha | 3 hr |
| Dec 24, 12:19 AM CST | Flash Flood Warning | LZK | Arkansas, Desha | 2 hr |
| Dec 24, 2:30 AM CST | Flash Flood Warning | LZK | Desha | 90 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.